Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Midland/Odessa, TX

February 22, 2016Glasscock County, Reagan County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Feb 22, 2016, 11:21 PM CST for Glasscock County, Reagan County, Texas. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 22, 2016, 11:21 PM CST (05:21 UTC)
Expired
Feb 23, 2016, 12:00 AM CST
In force
39 min
Issued by
NWS Midland/Odessa, TX

Counties Glasscock County, TX, Reagan County, TX

The radar

The San Angelo radar (KSJT), 82 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 22, 11:25 PM CSTTSTM WND GST 585 Sw St. Lawrence, TX
Feb 22, 11:39 PM CSTTSTM WND GST 661 Wnw Big Lake, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 5.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2016-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2016-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-289 J/kg
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

561 
WWUS84 KMAF 230521
SPSMAF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1121 PM CST MON FEB 22 2016
 
TXZ052-053-062-063-069-070-230600-
MITCHELL TX-REAGAN TX-GLASSCOCK TX-HOWARD TX-UPTON TX-MIDLAND TX-
1121 PM CST MON FEB 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UPTON...SOUTHERN
HOWARD...REAGAN...SOUTHEASTERN MIDLAND...SOUTHERN MITCHELL AND
GLASSCOCK COUNTIES UNTIL MIDNIGHT CST...

AT 1120 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BIG SPRING
MCMAHON-WRINKLE AIRPARK TO 7 MILES SOUTHEAST OF SPRABERRY TO 11 MILES
NORTH OF RANKIN...AND MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BIG SPRING...BIG LAKE...GARDEN CITY...NORTH REAGAN FIRE STATION...STILES...
SAINT LAWRENCE...LEES...TEXON...SOUTH HAVEN|2...SOUTH HAVEN...BIGBY
CORNER...BEST...LOMAX...BIG SPRING COUNTRY CLUB...ELBOW...BIG SPRING
MCMAHON-WRINKLE AIRPARK...FORSAN AND REAGAN COUNTY AIRPORT.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 166 AND 181.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3209 10067 3209 10126 3108 10127 3108 10194
      3228 10164 3221 10066
TIME...MOT...LOC 0520Z 275DEG 44KT 3223 10159 3187 10172 3139 10192 

$$

84

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Feb 22, 10:46 PM CST, 35 minutes earlier.

Area forecast discussion, Feb 22, 10:46 PM CST, 35 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1046 PM CST MON FEB 22 2016

DISCUSSION...

See 06Z Aviation Discussion below.

AVIATION...

Area radars show the 1st line of convection has exited the CWA to
the east, w/a 2nd line approaching KMAF. The main threat from
these storms has been small hail, and we'll include a tempo group
for KMAF for the 06Z issuance. Meanwhile, sfc analysis shows the
warm front just south of KMAF. As sfc flow backs overnight as the
cold front strengthens, this feature will be pushed south. As
colder air moves into the region behind the front, buffer
soundings continue to suggest a few hours of IFR cigs most
terminals during the day...before drier air improves cigs to VFR
Tuesday evening.

PREV DISCUSSION... /issued 146 PM CST MON FEB 22 2016/

DISCUSSION...
Surface cyclogenesis is underway in the general vicinity of the
Upper Presidio Valley while surface ridging noses in from the n
into the PB. A warm front slowly lifting n and helping maintaining
an e-se low level component across the Trans Pecos yielding upslope
flow and slowly increasing dewpoints. Meanwhile steep LR's
(7.5-8.5 C/KM in the 7h-5h layer) are present. Lift is increasing
on the nose of a strong mid level jet moving into the Trans Pecos
and as a result tstms are expected to develop. CAPES may near 700
J/KG and with more than sufficient shear there is support for
strong-severe storms this PM, especially from Davis Mtns into the
Lower Trans Pecos. Large hail is the primary concern as storms
may ride along/near the frontal boundary. Also. there is a non-
zero tornadic threat early this evening when the low level jet
increases along with the presence of said warm front.

The jet max has shifted farther s than thought yesterday. Still,
there is expected to be another area of precip that forms from SE
NM into the PB overnight and into Tue PM. This is assocd with the
frontal surge and this area will still be within a steep lapse
rate environment, not to mention in the LFQ of strong jet
(115-120kt 3h), and wrap around moisture. As noted the jet is
farther s and this has lessened the potential for high winds in
the mtns and we have opted to cancell the watch,replacing it with
a wind advisory for Davis-Glass-Chisos Mtns. An advisory may
eventually be needed for Pecos/Terrell Co.. Tue will definitely
have a much colder blustery feel and temps will probably peak as
early as noon and then hold steady/slowly fall in the afternoon.
Daytime temps will mostly be in the 40s/50...60s/70s in the far
s/sw. This will all set up cold mornings Wed/Thur with lows
falling to/below freezing. Thereafter temps will slowly moderate
into the 60s and 70s into the weekend and early next week.

FIRE WEATHER...
Windy conditions will raise fire wx concerns across the Big Bend
and Presidio Valley Tue where the least chances of rain are. The
cooler temps will keep RHs above critical levels.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     56  39  46  30 /  30  70  30   0
Carlsbad                       61  41  55  29 /  20  20  20   0
Dryden                         68  51  68  36 /  20  50  10   0
Fort Stockton                  68  47  56  31 /  40  50  10   0
Guadalupe Pass                 63  40  51  27 /  20  10  10   0
Hobbs                          54  37  48  26 /  30  50  20   0
Marfa                          69  43  60  22 /  30  20  10   0
Midland Intl Airport           59  41  50  32 /  20  50  20   0
Odessa                         60  41  50  33 /  20  50  20   0
Wink                           62  42  55  30 /  20  40  10   0

&&

.MAF Watches/Warnings/Advisories...
NM...None.
TX...Wind Advisory until noon CST Tuesday for Big Bend Area-
     Davis/Apache Mountains Area.

&&

44/29/44
Hazardous weather outlook, Feb 22, 1:54 PM CST, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
154 PM CST MON FEB 22 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-232000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
154 PM CST MON FEB 22 2016 /1254 PM MST MON FEB 22 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON THROUGH LATE
EVENING MAINLY ACROSS SOUTHERN PERMIAN BASIN AND THE LOWER TRANS
PECOS. SOME STORMS MAY BE STRONG TO SEVERE...POTENTIALLY PRODUCING
HAIL AND GUSTY WINDS. CHANCES FOR A TORNADO IS VERY LOW AT THIS
TIME BUT NOT COMPLETELY OUT OF THE QUESTION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY...A COLD FRONT WILL BRING GUSTY NORTH WINDS TO THE REGION
WITH GUSTS NEAR 50 MPH POSSIBLE ACROSS THE DAVIS...GLASS AND
CHISOS MOUNTAIN AREAS. A WIND ADVISORY IS IN EFFECT FOR THESE
AREAS LATE TONIGHT THROUGH NOON TUESDAY. ELSEWHERE...WIND SPEEDS
OF 20-25 MPH WITH GUSTS UP TO 40 MPH IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS AREAS
MENTIONED ABOVE.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Feb 22, 8:33 PM CST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
833 PM CST MON FEB 22 2016

TXZ082-230315-
TERRELL TX-
833 PM CST MON FEB 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TERRELL COUNTY UNTIL
915 PM CST...

AT 833 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF DRYDEN...MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
TERRELL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2980 10180 2981 10182 2979 10182 2981 10185
      2980 10187 2980 10191 2978 10193 2980 10194
      2980 10196 2982 10197 2980 10199 2983 10212
      3000 10208 2996 10176 2978 10176 2979 10178
      2978 10181
TIME...MOT...LOC 0233Z 282DEG 32KT 2991 10205

29
Special weather statement, Feb 22, 8:38 PM CST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
838 PM CST MON FEB 22 2016

TXZ074-075-081-082-230315-
TERRELL TX-BIG BEND AREA TX-PECOS TX-DAVIS/APACHE MOUNTAINS AREA TX-
838 PM CST MON FEB 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BREWSTER...CENTRAL
PECOS AND NORTHERN TERRELL COUNTIES UNTIL 915 PM CST...

AT 837 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF IRAAN
TO 11 MILES NORTHEAST OF MARATHON...AND MOVING SOUTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SHEFFIELD...SANDERSON...BAKERSFIELD...IRAAN...LONGFELLOW...IRAAN MUNICIPAL
AIRPORT AND SIERRA MADERA.

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 277 AND 326.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3048 10169 3047 10173 3046 10172 2991 10266
      3042 10338 3105 10231 3103 10229 3103 10221
      3100 10219 3101 10218 3099 10209 3100 10205
      3092 10188 3089 10189 3086 10185 3076 10184
      3070 10181 3065 10177 3064 10167 3056 10165
TIME...MOT...LOC 0237Z 300DEG 34KT 3097 10202 3031 10308

29
Special weather statement, Feb 22, 9:19 PM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
919 PM CST MON FEB 22 2016

NMZ033-034-TXZ045-050-059>061-067-230400-
CENTRAL LEA COUNTY NM-SOUTHERN LEA COUNTY NM-WINKLER TX-ANDREWS TX-
WARD TX-ECTOR TX-GAINES TX-LOVING TX-
919 PM CST MON FEB 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEA...WINKLER...
ANDREWS...SOUTHWESTERN GAINES...WESTERN ECTOR...NORTHEASTERN WARD AND
NORTHEASTERN LOVING COUNTIES UNTIL 1000 PM CST/900 PM MST/...

AT 919 PM CST/819 PM MST/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF FRANKEL CITY TO 9 MILES WEST OF WINKLER COUNTY AIRPORT...AND
MOVING SOUTHEAST AT 50 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ANDREWS...MONAHANS...KERMIT...EUNICE...JAL...WINK...WICKETT...GOLDSMITH...
ANDREWS COUNTY AIRPORT...MONAHANS SAND HILLS STATE PARK...NADINE...
WINKLER COUNTY AIRPORT...MONAHANS SANDHILLS STATE PARK...FRANKEL CITY...
FLOREY...NOTREES...ROY HURD MEMORIAL AIRPORT...THORNTONVILLE...JAL
AIRPORT AND EUNICE AIRPORT.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 74 AND 87.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3239 10228 3149 10288 3189 10364 3271 10308
TIME...MOT...LOC 0319Z 303DEG 43KT 3250 10291 3182 10336

29
Special weather statement, Feb 22, 10:00 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1000 PM CST MON FEB 22 2016

NMZ034-TXZ050-051-060>062-067-068-230445-
SOUTHERN LEA COUNTY NM-WINKLER TX-ANDREWS TX-WARD TX-ECTOR TX-
MARTIN TX-CRANE TX-MIDLAND TX-
1000 PM CST MON FEB 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEA...CRANE...
WINKLER...NORTHERN PECOS...NORTHWESTERN UPTON...ANDREWS...
NORTHWESTERN MIDLAND...ECTOR...SOUTHWESTERN MARTIN AND NORTHEASTERN
WARD COUNTIES UNTIL 1045 PM CST/945 PM MST/...

AT 1000 PM CST/900 PM MST/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
ANDREWS COUNTY AIRPORT TO WICKETT...AND MOVING EAST AT 45 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MIDLAND...ODESSA...ANDREWS...MONAHANS...KERMIT...WEST ODESSA...WINK...
WICKETT...GOLDSMITH...PYOTE...MISSION DORADO...ANDREWS COUNTY AIRPORT...
WARFIELD...PLEASANT FARMS...MONAHANS SAND HILLS STATE PARK...TARZAN...
MONAHANS SANDHILLS STATE PARK...NOTREES...CORDONA LAKE AND MIDLAND
AIRPARK.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 62 AND 134.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3165 10229 3165 10232 3160 10231 3126 10251
      3127 10256 3127 10260 3129 10262 3130 10264
      3131 10264 3133 10267 3131 10272 3156 10330
      3249 10283 3235 10189
TIME...MOT...LOC 0400Z 286DEG 39KT 3242 10246 3155 10300

29
Special weather statement, Feb 22, 10:39 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1039 PM CST MON FEB 22 2016

TXZ050-051-061-062-068-069-230515-
ANDREWS TX-ECTOR TX-MARTIN TX-CRANE TX-UPTON TX-MIDLAND TX-
1039 PM CST MON FEB 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR CRANE...SOUTHEASTERN WINKLER...
NORTHERN PECOS...NORTHERN UPTON...SOUTHWESTERN HOWARD...EASTERN
ANDREWS...MIDLAND...ECTOR...MARTIN...EASTERN WARD AND NORTHWESTERN
GLASSCOCK COUNTIES UNTIL 1115 PM CST...

AT 1039 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF TARZAN TO
7 MILES EAST OF TUBBS CORNER...AND MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MIDLAND...ODESSA...ANDREWS...CRANE...STANTON...WEST ODESSA...BROWN...
GOLDSMITH...MISSION DORADO...ANDREWS COUNTY AIRPORT...WARFIELD...PLEASANT
FARMS...COTTON FLAT...KING MOUNTAIN...TARZAN...MIDKIFF...SPRABERRY...
COURTNEY...GREENWOOD AND MIDLAND AIRPARK.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 89 AND 163.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3208 10178 3170 10178 3124 10195 3134 10277
      3165 10277 3165 10280 3168 10280 3243 10252
      3244 10169 3209 10169
TIME...MOT...LOC 0439Z 270DEG 30KT 3231 10215 3141 10250

29
Special weather statement, Feb 22, 11:21 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1121 PM CST MON FEB 22 2016

TXZ052-053-062-063-069-070-230600-
MITCHELL TX-REAGAN TX-GLASSCOCK TX-HOWARD TX-UPTON TX-MIDLAND TX-
1121 PM CST MON FEB 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UPTON...SOUTHERN
HOWARD...REAGAN...SOUTHEASTERN MIDLAND...SOUTHERN MITCHELL AND
GLASSCOCK COUNTIES UNTIL MIDNIGHT CST...

AT 1120 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BIG SPRING
MCMAHON-WRINKLE AIRPARK TO 7 MILES SOUTHEAST OF SPRABERRY TO 11 MILES
NORTH OF RANKIN...AND MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BIG SPRING...BIG LAKE...GARDEN CITY...NORTH REAGAN FIRE STATION...STILES...
SAINT LAWRENCE...LEES...TEXON...SOUTH HAVEN|2...SOUTH HAVEN...BIGBY
CORNER...BEST...LOMAX...BIG SPRING COUNTRY CLUB...ELBOW...BIG SPRING
MCMAHON-WRINKLE AIRPARK...FORSAN AND REAGAN COUNTY AIRPORT.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 166 AND 181.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3209 10067 3209 10126 3108 10127 3108 10194
      3228 10164 3221 10066
TIME...MOT...LOC 0520Z 275DEG 44KT 3223 10159 3187 10172 3139 10192

84

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 6:26 PM CSTSpecial Weather StatementMAFCrane49 min
Feb 22, 6:27 PM CSTSpecial Weather StatementMAFCrane, Ector48 min
Feb 22, 6:30 PM CSTSpecial Weather StatementMAFPecos45 min
Feb 22, 6:49 PM CSTSpecial Weather StatementMAFDawson41 min
Feb 22, 8:33 PM CSTSpecial Weather StatementMAFTerrell42 min
Feb 22, 8:38 PM CSTSpecial Weather StatementMAFPecos37 min
Feb 22, 9:19 PM CSTSpecial Weather StatementMAFAndrews, Winkler41 min
Feb 22, 10:00 PM CSTSpecial Weather StatementMAFAndrews, Crane, Ector, Martin, Ward, Winkler45 min
Feb 22, 10:39 PM CSTSpecial Weather StatementMAFCrane, Ector, Martin, Midland, Upton36 min
Feb 22, 7:46 PM CSTSpecial Weather StatementMAFEddy44 min

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.